Asked by: Gilberto Czarnowskimedical health dental health
Can antibiotics cause loss of taste?
Last Updated: 16th May, 2020
Click to see full answer.
Simply so, do antibiotics affect taste buds?
Antibiotics, morphine, or other opioids canchange your taste. Radiation. It can hurt yourtaste buds and the glands that make saliva. It canaffect your sense of smell, too.
Secondly, can amoxicillin cause loss of taste? Many antibiotics cause a metallic taste inthe mouth. Penicillin, amoxicillin, Augmentin, andcephalosporins (Ancef, Keflex) are commonly prescribed for acutesore throat, and ear and sinus infections, and they may leadto a metallic taste in your mouth.
Besides, what medication causes loss of taste?
Angiotensin-converting enzyme inhibitors (notablycaptopril [Capoten]) are among the medications most commonlyassociated with taste disturbances, including decreasedsense of taste (hypogeusia) and a strongly metallic, bitteror sweet taste.6 Excessive dryness of the oral cavity is acommon side effect of a number of
What causes you to lose your sense of taste?
Impaired taste means that your sense oftaste is not functioning properly. It's very rare to loseyour sense of taste completely. Causes of impairedtaste range from the common cold to more seriousmedical conditions involving the central nervous system.Impaired taste can also be a sign of normalaging.